MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL10 6MM X 16CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL10 6MM X 16CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF100616
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: as reported by the field, during a coil embolization, a deltafill10 6mm x 16cm coil (dlf100616, k10251) became ¿stuck¿ in the green introducer.Next, the guide gets off the white sleeve.There was no patient injury reported.There was no surgery delay due to the reported event.Additional information received indicated that no microcatheter was used, the coil failed during inspection, prior to be introduced in the microcatheter.The introducer sleeve seemed to be damaged (crushed) right after opening the sterile bag.The place is near the green introducer.No excessive force was applied to the device.A non-sterile unit deltafill10 6mm x 16cm was received inside of a pouch.The device was visually inspected, and it was found that the dpu is kinked at 29 inches and 33 inches from proximal, also, the embolic coil was protruded from introducer, no other damages or anomalies were observed during the visual inspection.A microscopic inspection was performed, and it was found that the embolic coil is stretched and protruded from introducer.The functional test could not be performed since the embolic coil was found stretched and protruded from introducer.A manufacturing record evaluation (mre) was performed for the finished device k10251 number, and no non-conformances related to the reported complaint condition were identified.Cerenovus conducted a visual and microscopic inspection.The functional test could not be performed due to the conditions in which the device was returned for evaluation.During the visual analysis of the device, it was noted that the dpu is kinked, also the embolic coil was found protruded from introducer, no other damages or anomalies were observed during the visual analysis.Procedural and other factors may contribute to the finding; however, this cannot be conclusively determined.The device was inspected under a microscope, and it was found that the embolic coil is stretched and protruded from introducer, these conditions are related to the customer complaint regarding ¿coil - impeded-in introducer¿.Procedural and other factors may contribute to the finding; however, this cannot be conclusively determined.Based on the findings during the analysis, the customer complaint was confirmed.A manufacturing record evaluation (mre) was performed, and no non-conformances related to the reported complaint condition were identified.Impeded in introducer is a known potential issue associated with the use of the device.It should be noted that product failure is multifactorial.The instructions for use do contain the following recommendations: ¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub as described in ¿microcoil placement¿ section above.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization, a deltafill10 6mm x 16cm coil (dlf100616, k10251) became ¿stuck¿ in the green introducer.Next, the guide gets off the white sleeve.There was no patient injury reported.There was no surgery delay due to the reported event.Additional information received indicated that no microcatheter was used, the coil failed during inspection, prior to be introduced in the microcatheter.The introducer sleeve seemed to be damaged (crushed) right after opening the sterile bag.The place is near the green introducer.No excessive force was applied to the device.Based on the analysis of the product received, the embolic coil is stretched.

Brand Name
DELTAFILL10 6MM X 16CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12576435
Report Number3008114965-2021-00498
Device Sequence Number14222793
Product Code KRD
UDI-Device Identifier10886704077107
UDI-Public10886704077107
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberDLF100616
Device Catalogue NumberDLF100616
Device Lot NumberK10251
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2021
Initial Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1